Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 49, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Dec 30, 2015, 9:10 PM EST for Terrell County, Webster County, Georgia. It took effect at Dec 31, 2015, 7:00 AM EST. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2015, 9:10 PM EST (02:10 UTC)
- In effect from
- Dec 31, 2015, 7:00 AM EST
- Expired
- Dec 31, 2015, 7:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Terrell County, GA, Webster County, GA
The radar
The Ft Rucker radar (KEOX), 111 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kinchafoonee Creek at Preston (SR 41) (PRSG1). The gauge peaked at 7.28 ft at Dec 31, 2015, 7:00 PM EST.
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 10.5 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02350600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
318 WGUS42 KTAE 310210 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 910 PM EST WED DEC 30 2015 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Georgia... Kinchafoonee Creek near Preston (SR 41) affecting Terrell and Webster Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC273-307-010000- /O.NEW.KTAE.FL.W.0049.151231T1200Z-160101T0000Z/ /PRSG1.1.ER.151231T1200Z.151231T1200Z.151231T1800Z.NO/ 910 PM EST WED DEC 30 2015 The National Weather Service in Tallahassee has issued a * Flood Warning for the Kinchafoonee Creek near Preston (SR 41). * From Thursday morning, or until the warning is cancelled. * At 8:00 PM Wednesday the stage was 6.5 feet. * Minor flooding is forecast. * Flood stage is 7.0 feet. * Forecast: The river is expected to rise to near flood stage tomorrow morning. * Impact: At 7.0 feet: Low lying areas and river access roads will flood. && LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457 $$
1 follow-up statement
650 WGUS82 KTAE 311015 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 515 AM EST THU DEC 31 2015 ...The Flood Warning is cancelled for the following rivers in Georgia... Kinchafoonee Creek near Preston (SR 41) affecting Terrell and Webster Counties ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC273-307-311045- /O.CAN.KTAE.FL.W.0049.000000T0000Z-160101T0000Z/ /PRSG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 515 AM EST THU DEC 31 2015 The Flood Warning is cancelled for the Kinchafoonee Creek near Preston (SR 41). * At 4:00 AM Thursday the stage was 6.7 feet. * Flood stage is 7.0 feet. * Forecast: The river crested below flood stage at 6.8 feet. The river will fall to 6.3 feet by . * Impact: At 7.0 feet: Low lying areas and river access roads will flood. && LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457 $$ GAC177-011015- /O.EXT.KTAE.FL.W.0041.000000T0000Z-160105T0600Z/ /DSNG1.3.ER.151224T2203Z.151226T0015Z.160105T0000Z.NO/ 515 AM EST THU DEC 31 2015 The Flood Warning continues for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * Until late Monday night. * At 4:45 AM Thursday the stage was 15.5 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Flood stage is 13.0 feet. * Forecast: The river will continue rising to near 17.2 feet by Friday evening. The river will fall below flood stage Monday evening. * Impact: At 16.0 feet: Private dwelling on the right bank near the bridge will begin to flood. Several homes along the Lower Kinchafoonee Road area will experience significant flooding. && LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 30, 4:20 PM EST, 4 hours 50 minutes earlier.
Area forecast discussion, Dec 30, 4:20 PM EST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 PM EST WED DEC 30 2015
.Near Term [Through Tonight]...
The main concern over the next 24 hours is the threat of additional
flooding. At least through the near term, we remain locked in a
large scale pattern that consists of a very large trough covering
the western two-thirds of the country and unusually strong upper
level ridging centered near Bermuda. In our local area, that leaves
us with deep layer southwest flow and unusually deep moisture for
this time of year.
At the surface, a nearly stationary frontal boundary is located just
west of the forecast area. As upper level disturbances move along
the southwest flow, we have seen persistent MCS development along
this slow moving front for the last several days. This large scale
pattern is what has brought us such high rainfall totals over the
last week. For the next 24 hours, we need to watch closely the
evolution of any MCS's that develop. The northwest half of our area
is primed for flash flooding given the antecedent conditions with
low flash flood guidance values of under 3 inches in 3 hours. Any
training of convection could easily achieve those values should it
move into our area. As a result, a flash flood watch was posted
mainly for areas along and west of the Flint river through the
overnight hours.
.Short Term [Thursday Through Friday Night]...
The persistent WSW flow across the local region will flatten to
become zonal as a northern stream trough swings east from the Plains
to the east coast. This will finally help nudge the cold front
through our forecast area by Friday. A colder and drier airmass
will slowly filter in from north to south at the surface but
abundant mid to upper level moisture will remain with an active
subtropical jet stream along the Gulf coast. This will lead to
cloudy conditions with periods of rain. Some of the rain may be
heavy at times especially Thursday/Thursday night ahead of the
front.
Quite a range of temperatures expected Thursday with the NE to SW
oriented front bisecting our FA. Highs will be in the lower 60s
northwest to mid 80s southeast with lows overnight ranging from
the upper 40s northwest to mid 60s southeast. Temperatures will be
a bit more uniform Friday with near to slightly below max temps
for all but the SE Big Bend. Lows Friday night will drop into the
40s most inland areas.
.Long Term [Saturday Through Wednesday]...
The upper level flow over the CONUS will remain split but models
show the deep moisture along the Gulf coast exiting to our east
ahead of a shortwave and weak Gulf low by Monday. Upper ridging
along with a much drier airmass can be expected Monday into
Tuesday before clouds and rain chances return Tuesday night and
Wednesday. Temperatures will be near average, with lows mostly in
the upper 30s to mid 40s, and highs in the mid 50s to lower 60s.
&&
.Aviation...
[Through 18z Thursday] Poor conditions, occasionally down to LIFR,
are expected through much of the period with a frontal boundary in
the area, low ceilings, and occasional convection traversing the
region.
&&
.Marine...
Light onshore flow will continue through Thursday. Winds will
increase to advisory levels as they shift to become offshore in
the wake of a cold front on Friday. Winds and seas will stay
gradually diminish over the weekend into early next week.
&&
.Fire Weather...
No concerns.
&&
.Hydrology...
An additional 2-4 inches of rain is expected to accumulate across
the northwest third of our forecast area through Friday, with the
majority of it accumulating this afternoon and evening. This is the
area that has received the most rain over the past week and remains
quite saturated. A flash flood watch is in effect for counties along
and west of the Apalachicola and Flint Rivers. At individual sites
along the rivers, this rainfall is prolonging flooding and causing
some secondary crests. Fortunately, river stages at most northern
sites that have lowered since last week's event and are not forecast
to peak as high with this event.
As we head into the weekend, the front will push to the south and
east of our forecast area. This will mean that most of the rain will
tend to occur across the FL Big Bend and south central GA-areas
which have not had major river rises recently.
For more detailed information, please visit:
http://water.weather.gov/ahps2/index.php?wfo=tae
&&
.Preliminary Point Temps/PoPs...
Tallahassee 68 79 57 61 47 / 40 50 40 50 40
Panama City 67 72 56 60 47 / 90 60 40 50 40
Dothan 61 66 49 54 41 / 90 70 60 50 30
Albany 65 69 52 56 41 / 80 70 60 40 20
Valdosta 67 81 58 61 47 / 10 40 40 40 30
Cross City 66 84 65 69 52 / 10 20 20 20 40
Apalachicola 69 77 62 65 50 / 60 30 30 40 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Thursday morning FOR Calhoun-Central
Walton-Coastal Bay-Coastal Gulf-Gadsden-Holmes-Inland Bay-
Inland Gulf-Jackson-Liberty-North Walton-South Walton-
Washington.
High Rip Current Risk until 7 PM EST /6 PM CST/ this evening FOR
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...Flash Flood Watch through Thursday morning FOR Baker-Calhoun-
Clay-Decatur-Dougherty-Early-Lee-Miller-Mitchell-Quitman-
Randolph-Seminole-Terrell-Worth.
AL...Flash Flood Watch through late tonight FOR Coffee-Dale-Geneva-
Henry-Houston.
GM...NONE.
&&
NEAR TERM...DVD
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...DVD
MARINE...BARRY
FIRE WEATHER...HARRIGAN
HYDROLOGY...MOOREIn the hours before
Local storm report, Dec 30, 5:58 PM EST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
558 PM EST WED DEC 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM FLOOD 4 E BLOUNTSTOWN 30.44N 84.99W
12/30/2015 LIBERTY FL EMERGENCY MNGR
A COUPLE UNITS AT BRISTOL BOAT RAMP TRAILER PARK HAVE
BEEN EVACUATED DUE TO FLOODING ON THE APALACHICOLA RIVER.
&&
HARRIGANLocal storm report, Dec 30, 6:19 PM EST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
619 PM EST WED DEC 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLOOD 1 ENE CHIPOLA PARK 30.24N 85.19W
12/30/2015 CALHOUN FL EMERGENCY MNGR
BH STONE ROAD AND PARK AVE CLOSED. WATER 2 FEET DEEP IN
POLE BARN IN BACKYARD OF RESIDENCE. NEARING STRUCTURES.
0530 PM FLOOD 1 W SCOTTS FERRY 30.30N 85.14W
12/30/2015 CALHOUN FL EMERGENCY MNGR
WATER FLOODING LOWER PORTION OF LEE BAILEY LANDING ROAD.
WATER APPROACHING ONE STRUCTURE.
&&
MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 6:54 PM EST | River Flood Warning | TAE | Terrell, Webster | 24 hr |
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.